Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 3, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Jan 31, 2021, 3:32 AM CST for 4 states. It took effect at Jan 31, 2021, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2021, 3:32 AM CST (09:32 UTC)
- In effect from
- Jan 31, 2021, 9:00 AM CST
- Expired
- Jan 31, 2021, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
All 39 counties
Howard County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 21 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373 WWUS74 KSHV 310932 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 332 AM CST Sun Jan 31 2021 ARZ050-051-059-070-LAZ001-002-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-010000- /O.NEW.KSHV.LW.Y.0003.210131T1500Z-210201T0000Z/ Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 332 AM CST Sun Jan 31 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts to 30 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and east and northeast Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 15
3 follow-up statements
591 WWUS74 KSHV 311541 AAA NPWSHV URGENT - WEATHER MESSAGE...UPDATED National Weather Service Shreveport LA 941 AM CST Sun Jan 31 2021 LAZ011>014-017>022-TXZ165>167-010000- /O.EXA.KSHV.LW.Y.0003.000000T0000Z-210201T0000Z/ Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Angelina-San Augustine- Including the cities of Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Lufkin, San Augustine, Hemphill, and Pineland 941 AM CST Sun Jan 31 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 20 mph. * WHERE...Portions of north central and northwest Louisiana and east Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ ARZ050-051-059-070-LAZ001-002-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-010000- /O.CON.KSHV.LW.Y.0003.000000T0000Z-210201T0000Z/ Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 941 AM CST Sun Jan 31 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts to 30 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and east and northeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 09
294 WWUS74 KSHV 312007 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 207 PM CST Sun Jan 31 2021 ARZ050-051-059-070-LAZ001-002-010>014-017>022-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-010000- /O.CON.KSHV.LW.Y.0003.000000T0000Z-210201T0000Z/ Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 207 PM CST Sun Jan 31 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts to 30 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and east and northeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 09
453 WWUS74 KSHV 010007 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 607 PM CST Sun Jan 31 2021 ...Lake Wind Advisory Has Been Allowed To Expire... ARZ050-051-059-070-LAZ001-002-010>014-017>022-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-010115- /O.EXP.KSHV.LW.Y.0003.000000T0000Z-210201T0000Z/ Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 607 PM CST Sun Jan 31 2021 ...LAKE WIND ADVISORY HAS EXPIRED... Although northwest winds may remain up to 15 mph for the next several hours, conditions will gradually improve throughout the evening. The Lake Wind Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Jan 30, 10:22 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 30, 10:22 PM CST, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1022 PM CST Sat Jan 30 2021 .AVIATION... Lingering low clouds ahead of a cold front will maintain MVFR conditions across most sites outside of east Texas through much of the night. Another concern is an extensive eastward shifting dust plume from earlier strong winds in Texas, which may impact East Texas terminals overnight. Otherwise, W/SW winds to become NW with fropa, averaging 5-10 kts tonight before increasing to 15 to 20 knots with gusts of 20-30 kts on Sunday. /05/ && .PREV DISCUSSION... /issued 910 PM CST Sat Jan 30 2021/ UPDATE... Convection has mostly cleared the region except for our far SE zones where some light showers continue to slowly push eastward. The more interesting part of the forecast tonight revolves around the massive dust plume that continues to move across north central Texas this evening, now spreading into parts of the Ark-La-Tex. This dust was generated from the strong winds out in West Texas earlier today along a cold front moving in our direction. This dust will likely hold temperatures up across our western zones tonight so did adjust temperatures upward for overnight lows. In addition, sky cover was also increased as clouds have been slower to exit just ahead of the approaching dust plume suspended a few thousand feet in the air. Aside from this rather unusual episode for late January, the remainder of the forecast appears to be on track. All updated text products have been issued. /19/ PREV DISCUSSION... /issued 651 PM CST Sat Jan 30 2021/ UPDATE... Lake Wind Advisory has expired. See below for aviation discussion. /19/ PREV DISCUSSION... /issued 258 PM CST Sat Jan 30 2021/ SHORT TERM.../Tonight through Tomorrow Night/ Gusty NW winds will continue to be possible during the overnight hours, as tight pressure gradients will remain overhead well into tomorrow night. At the surface, rain chances will slowly taper off in our eastern zones by midnight as this front pushes onward, with chances for rain beyond that shut off until well into the long-term period. This dry spell will be associated with upper- level ridging that is anticipated to build overhead once this current trough exits the region. As for temperatures over the course of this short-term forecast, look for near seasonal averages for both afternoon high temperatures, and overnight lows. Lows tonight will be slightly above average as the cold air advection gets cranking, with upper 30s anticipated in our northern zones, and upper 40s anticipated in our southern zones. By tomorrow night, lows will be in the low to upper 30s area wide. Again, afternoon highs tomorrow will feel about average for this time of the year, with highs north in the lower 50s, and highs in the lower 60s south. /44/ LONG TERM.../Monday through Friday Night/ Deep northerly flow and a cool surface high over the Central CONUS will result in cool, but near normal conditions Monday and Tuesday. Very light, nearly calm winds, will allow for quick cooling Monday night/Tuesday morning, but increasing high-level clouds across the northern half of the forecast area may provide enough insolation to limit radiational cooling somewhat. Near or below freezing temps are still expected for overnight lows north of a line from Clarksville TX, to Atlanta TX, to Monroe LA. Weak low-level southerly flow will return by late Tuesday afternoon as the surface high begins to move east of the region. This will likely limit any sub-freezing temperatures to to portions of Southwest and South Central Arkansas. A rapid warm up is expected on Wednesday as a large upper ridge moves over the Plains and low-level southerly winds strengthen in response to a developing surface low lee of the Rockies. Expect well above normal temperatures to return as daytime highs climb into the lower to upper 60s, and overnight lows Wednesday night/Thursday morning will be nearly as warm as Monday's daytime highs. By Thursday, a broad upper trough will move across a Northern Plains while a another strong, though more compact, upper trough will begin moving east across Southern California and eventually into West Texas by Friday morning. As an associated cold front moves south across the Plains, scattered showers will become possible during the day Thursday, but the better rain chances are likely Thursday night/Friday morning as the front moves across the area. The GFS and ECMWF are in decent agreement with the upper-level features, but differ significantly on timing and the evolution of the surface features. The GFS is much slower and develops quite a strong surface low and stalls the first front north of the area leaving us in the warm sector through much of Friday. During the afternoon, the GFS ejects the upper trough and surface low east- northeast and brings a strong cold front across the forecast area early Saturday morning. In this scenario, most of the precip remains to the north. On the other hand, the ECMWF brings the first front all the way through the forecast area by Friday morning. A considerable amount of rain is kept over the region in a zone of overrunning/isentropic ascent as a coastal low moves northeast from Deep South Texas. This forecast issuance favors the ECMWF due to better consistency with previous forecast packages. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 45 58 36 55 / 0 0 0 0 MLU 50 58 36 52 / 30 0 0 0 DEQ 40 52 31 54 / 0 0 0 0 TXK 43 54 35 53 / 0 0 0 0 ELD 45 55 34 53 / 0 0 0 0 TYR 42 56 36 55 / 0 0 0 0 GGG 43 56 35 54 / 0 0 0 0 LFK 46 61 37 59 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/19/44
Hazardous weather outlook, Jan 30, 5:37 AM CST, 21 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 537 AM CST Sat Jan 30 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 537 AM CST Sat Jan 30 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A tight pressure gradient across the Southern Plains and much of the region will result in windy conditions today across much of East Texas, Southeast Oklahoma, Southwest Arkansas, Northwest Louisiana, with south winds increasing to 15 to 25 mph with gusts to 35 mph. In addition, scattered to numerous showers will increase later this morning through the afternoon across the region ahead of a vigorous upper level storm system and associated dry line, before diminishing from west to east this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered showers will return to the region Thursday and Friday ahead of the next upper level storm system and associated cold front. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.